Tasigna and Breastfeeding
Healthcare providers usually do not recommend breastfeeding while using Tasigna (nilotinib). Although it is unknown if this drug passes through breast milk, it could cause serious side effects in a nursing infant. Seek medical attention if you are using this drug and your nursing infant starts vomiting, has difficulty feeding, or develops any other problems.
Tasigna® (nilotinib) is a prescription medication that belongs to a group of medicines called tyrosine kinase inhibitors. At this time, it is unknown if this medication passes through human breast milk. If you are breastfeeding or planning to start, talk to your healthcare provider before taking Tasigna.
Tasigna has been shown to pass through the breast milk of rats. However, this drug has not been studied in women who are breastfeeding. Therefore, it is unknown if Tasigna passes through human breast milk, or if it would harm a nursing infant.
Tasigna is associated with potentially serious side effects, including infections, anemia, bleeding, and heart problems. The drug could be potentially harmful if passed to a nursing infant. For this reason, it is generally recommended that Tasigna not be used in women who are breastfeeding.
If, however, your healthcare provider recommends Tasigna while you are breastfeeding, be watchful for any problems in your child. Contact your child's healthcare provider if you notice any possible complications, including but not limited to:
- Difficulty feeding
- Excessive crying
- Excessive sleepiness
- Coughing or problems breathing
- Anything else that doesn't seem right.